Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Boundedness for surfaces in weighted projective 4-spaces


Authors: L. V. Rammea and G. K. Sankaran
Journal: Proc. Amer. Math. Soc. 139 (2011), 3393-3403
MSC (2010): Primary 14M07; Secondary 14J25
DOI: https://doi.org/10.1090/S0002-9939-2011-10774-3
Published electronically: May 12, 2011
MathSciNet review: 2813371
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Ellingsrud and Peskine in 1989 proved that there exists a bound on the degree of smooth nongeneral type surfaces in $ \mathbb{P}^4$. The latest proven bound is 52 by Decker and Schreyer in 2000.

In this paper we consider bounds on the degree of a quasismooth non-general type surface in weighted projective $ 4$-space. We show that such a bound in terms of the weights exists and compute an explicit bound in simple cases.


References [Enhancements On Off] (What's this?)

  • [BF] R. Braun, G. Fløystad, A bound for the degree of smooth surfaces in $ \PP^4$ not of general type. Compos. Math. 93 (1994), 211-229. MR 1287697 (95g:14037)
  • [DS] W. Decker, F.-O. Schreyer, Non-general type surfaces in $ \PP^4$: some remarks on bounds and constructions. J. Symbolic Comput. 29 (2000), 545-582. MR 1769655 (2002a:14064)
  • [Do] I. Dolgachev, Weighted projective varieties. In: Group actions and vector fields (Vancouver, B.C., 1981), 34-71, Lecture Notes in Math. 956, Springer, Berlin, 1982. MR 704986 (85g:14060)
  • [EP] G. Ellingsrud, C. Peskine, Sur les surfaces lisses de $ \PP_4$. Invent. Math. 95 (1989), 1-11. MR 969410 (89j:14023)
  • [I-F] A. Iano-Fletcher, Working with weighted complete intersections. In: Explicit birational geometry of $ 3$-folds, 101-173. London Math. Soc. Lecture Notes 281, Cambridge University Press, Cambridge 2000. MR 1798982 (2001k:14089)
  • [Ra] L.V. Rammea, Computations and bounds for surfaces in weighted projective four-spaces. Ph.D. thesis, Bath, 2009.
  • [Ro] L. Roth, On the projective classification of surfaces. Proc. London Math. Soc. (2) 42, 142-170 (1936).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14M07, 14J25

Retrieve articles in all journals with MSC (2010): 14M07, 14J25


Additional Information

L. V. Rammea
Affiliation: Department of Mathematics and Computer Science, The National University of Lesotho, P.O. Roma 180, Lesotho
Email: lv.rammea@nul.ls

G. K. Sankaran
Affiliation: Department of Mathematical Sciences, University of Bath, Bath BA2 7AY, United Kingdom
Email: G.K.Sankaran@bath.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-2011-10774-3
Received by editor(s): November 7, 2009
Published electronically: May 12, 2011
Additional Notes: This work forms part of the Bath Ph.D. thesis of the first author, supported by a Commonwealth Scholarship of the Association of Commonwealth Universities.
Communicated by: Ted Chinburg
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society